Hello. Apologies in advance for the length of the question... I developed a vaginal problem involving lesions and discomfort about a year and a half ago. I now have constant itching inside my vagina, there is a rash that I can reach which gets smaller and larger depending on how severe syptoms are. When it's bad it can wake me up, paracetamol doesn't help. It gets very hot and uncomfortable and I develop splitting around and sores around the opening of the vagina. Typically it gets bad a couple times a month (linked to my oestrogen levels I think) for a few days each time. I've been tested for everything (including blood tests for herpes) and mostly it's all been clear other than one vaginal yeast infection, when I spoke to the person who gave me the results he said there may be a tinea there but it's probably cross contamination. My most recent Dr's have just told me that's not possible where it is and that the rash (which itches) looks normal skin. I've done lots myself to consol this, much of it does and dome I'm not sure if it helps or not. Including boric acid capsules (does help), antifungal creams (currently using daktarin gold and it does seem to reduce the size of the rash but 3 weeks in its doesn't disappear), was on strict candida diet for about 5 months ( think it helped but Dr said it wouldn't make any difference and perhaps I need councilling) now I'm mostly on candida diet but do allow myself the odd glass of wine and occasional (one a week at most... ) treat... Other than that very low carbon no sugar or fruit etc... I'm only just over 8 stone in weight and a size 6 (reduced when went on diet but weight is now stable). Taken caprilic acid, olive leaf and other 'natural' antifungal ( don't know if work or not.... I feel olive leaf may and still taking them). Used coconut oil to eat and topically. Taken and topical high doses of probiotics (still take orally). I've been put on a progesterone only pill to see if that will work. To be honest only been on this 3 weeks but currently I don't see an improvement. One Dr/consultant at the hospital gum clinic has past me on to someone else suggesting they couldn't do more for me. The next one has said I could come back in 3 months if the pill doesn't make an impact. I have asked foe a biopsy of the skin that I think is infected but I've been told no. What next? Not sure I can keep on like this. I'm single but have recently met someone and am nervous about passing anything on to him, I've spoken to him and we would use protection... I'm still worried both about transition and the pain I may have. My last boyfriend developed what he was told was jock itch which spread over his body. I am not jn contact with him now. I dint know if he could have given this to me (as I didn't get severe signs until after I had been with him for a time but I thought I had thrush on and off before then). At its worse the rash/ area of discomfort was much larger than now is and from gp perspective looked like it could be herpes. It was also ouzing pus (could tell from tampons where it had soaked in. It has improved since then.
Dr has given me steroid cream when it tears and epaderm ointment which I wash with (bit find it makes it worse as a cream as seems to make it hotter).
I should add. I have used mic on azole nitrate for a week or so and I did feel helped.
Currently am using ketonazole 2% and the rash does get smaller and less pronounced. But is still there and one day will be worse than another.
On the plus side. It is getting better. But I worry if I could be making things worse ie. Could I become resistent yo what I'm using.
The natural stuff did seem to keep it at bay too, but again didn't get rid of it.
I worry using boric acid too much due to kidney problems. Used for a month in June, daily over night. Then stopped. Last night used it for first time since then and feel in conjunction with the ketonazole may be working.
I also find wearing a tampon makes it more comfortable. I have a retrocele (prolapse) from childbirth and I'm quite colapsed inwards and rash is in a bit of a recess.